Random Spotting on the Pill?

Any questions or discussions that you ONLY want to discuss with our staff or volunteers.
(Users: please do not reply to other users here.)
alipaige97
not a newbie
Posts: 9
Joined: Mon Jan 16, 2017 8:49 pm
My Awesomeness Quotient: I'm intelligent
My primary language: English
My pronouns: She/her
My sexual identity and orientation: Straight
Location: Louisiana

Random Spotting on the Pill?

Unread postby alipaige97 » Fri Jan 31, 2020 6:09 pm

Hey! So I am only asking because I've never had this happen before and was wondering if its something I need to be concerned about. I've been using birth control pills in general for about three years. I've been on this brand specifically for about a year (norethindrone acetate and ethinyl estradiol) and had an unusual experience. I started spotting late last night/early this morning and at first it was just when I would wipe, but now there is a little bit on a panty liner I put in just in case. I just took my Friday pill today and have my last pill in week two tomorrow. I have a whole week of pills after that before my hormone free time. I haven't missed a pill or taken any late. The last time I had sex was on the 19th, and not anything since then. I am in a relationship with one person and I know it isn't an STD, and nothing points to an infection. I am not really getting cramps or anything with this spotting. I do not feel sick or anything else out of the ordinary. I've never had this problem before and was just looking to see if this is common for other people, maybe stems from long term use, or anything like that. I can't really call my doctor or any of the Planned Parenthood clinics nearby because it is the weekend and they are closed. Any pointers would be awesome. Thank you!

PS- not on any meds that would interact with the pill

Siân
scarleteen staff/volunteer
Posts: 670
Joined: Tue Jul 04, 2017 6:10 am
My Awesomeness Quotient: I ask ALLLLL the questions
My primary language: English
My pronouns: she/her
My sexual identity and orientation: Figuring it out
Location: UK

Re: Random Spotting on the Pill?

Unread postby Siân » Sat Feb 01, 2020 7:59 am

Hi alipaige,

It's not unusual for the the exact way your body interacts with hormonal birth control to change over time, and a little spotting between bleeds on the pill is fairly common - nothing in your post suggests to me anything to be concerned about.

alipaige97
not a newbie
Posts: 9
Joined: Mon Jan 16, 2017 8:49 pm
My Awesomeness Quotient: I'm intelligent
My primary language: English
My pronouns: She/her
My sexual identity and orientation: Straight
Location: Louisiana

Re: Random Spotting on the Pill?

Unread postby alipaige97 » Mon Feb 03, 2020 9:47 pm

Thank you so much! I'm sorry for not responding quicker, had a busy last couple of days. It seems to have stopped today (blood increased gradually so more than what I originally posted a few days ago). I went ahead and called my doctor about it and they said the same thing. Anyway, I also wanted to ask. I keep my birth control pills in an insulated lunch box with an ice pack when I go to work, just to keep the temp consistent. On Thursday, I accidentally put the lunch box on the floor of my car which was running on low heat. I did not realize I had it set to have the heat blowing onto the floor. It was there about 30 minutes. When I realized it and went to grab it, the lunch box was warm to the touch, not hot, and the inside of the lunch box was a little warm. The ice pack was still cool, and my pills were room temperature to the touch. Did that short period of time possibly harm them?

Sam W
scarleteen staff/volunteer
Posts: 7246
Joined: Mon Jul 28, 2014 9:06 am
My Awesomeness Quotient: I raise carnivorous plants
My primary language: english
My pronouns: she/her
My sexual identity and orientation: queer
Location: Desert

Re: Random Spotting on the Pill?

Unread postby Sam W » Tue Feb 04, 2020 7:49 am

Hi alipaige,

We can't say for certain whether the pills have been damaged, but the appearance of birth control pill packs does tend to noticeably change if there's heat damage. So if the blister pack looks the same as usual, then odds are good that the pills have not been damaged.

alipaige97
not a newbie
Posts: 9
Joined: Mon Jan 16, 2017 8:49 pm
My Awesomeness Quotient: I'm intelligent
My primary language: English
My pronouns: She/her
My sexual identity and orientation: Straight
Location: Louisiana

Re: Random Spotting on the Pill?

Unread postby alipaige97 » Tue Feb 04, 2020 10:17 am

Hey Sam,

Thank you for the info! The blister card looked normal and didn't have any sort of condensation, expansion from heat, or any sort of unusual appearance. No change in color or smell. I just wanted to ask anyway because it doesnt hurt.

Mo
scarleteen staff/volunteer
Posts: 1991
Joined: Thu Jul 31, 2014 2:57 pm
My Awesomeness Quotient: I'm always wearing seriously fancy nail polish.
My primary language: English
My pronouns: he/him, they/them
My sexual identity and orientation: queer/bisexual

Re: Random Spotting on the Pill?

Unread postby Mo » Tue Feb 04, 2020 4:01 pm

It sounds like the pills haven't been impacted and are safe, then! :)


Return to “Ask Us!”

Who is online

Users browsing this forum: kdksksk and 11 guests